Alert archive / Nebraska / Red Flag Warnings in 2008

Red Flag Warning 7, NWS North Platte, NE

April 19, 200811 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Apr 19, 2008, 9:40 PM MDT for 11 counties in Nebraska. It took effect at Apr 20, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2008, 9:40 PM MDT (03:40 UTC)
In effect from
Apr 20, 2008, 12:00 PM MDT
Expired
Apr 20, 2008, 9:00 PM MDT
In force
9 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3338 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KLBF 200340
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1040 PM CDT SAT APR 19 2008

...A RED FLAG WARNING FOR CRITICAL FIRE CONDITIONS SUNDAY
AFTERNOON AND EARLY EVENING...

.HIGH TEMPERATURES IN THE MID 70S TO NEAR 80 AND GUSTY WINDS WILL
LEAD TO RELATIVE HUMIDITY LEVELS DROPPING TO AS LOW AS 10 TO 15
PERCENT ACROSS PORTIONS OF WESTERN NEBRASKA. DRY FUELS COMBINED
WITH THESE WEATHER CONDITIONS COULD LEAD TO RAPID FIRE GROWTH. AN
ADDITIONAL THREAT FOR FIRE STARTS WILL BE THE POTENTIAL FOR ISOLATED
DRY LIGHTNING WITH STRONG WIND GUSTS ACROSS NORTHERN PORTIONS OF
ZONE 204 AFTER 3 PM MDT.

NEZ204-210-201145-
/O.NEW.KLBF.FW.W.0007.080420T1800Z-080421T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN-
1040 PM CDT SAT APR 19 2008 /940 PM MDT SAT APR 19 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 8 PM
CDT /7 PM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO
8 PM CDT /7 PM MDT/ SUNDAY. 

HIGH TEMPERATURES IN THE MID 70S TO NEAR 80 GUSTY SOUTH TO
SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUTS TO NEAR 30 MPH WILL
LEAD TO RELATIVE HUMIDITY LEVELS DROPPING TO AS LOW AS 10 TO 15
PERCENT. DRY FUELS COMBINED WITH THESE WEATHER CONDITIONS COULD
LEAD TO RAPID FIRE GROWTH. AN ADDITIONAL THREAT FOR FIRE STARTS
WILL BE THE POTENTIAL FOR ISOLATED DRY LIGHTNING WITH STRONG WIND
GUSTS ACROSS NORTHERN PORTIONS OF ZONE 204 AFTER 3 PM MDT.


A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KAR
2 follow-up statements
000 
WWUS83 KLBF 200853
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 AM CDT SUN APR 20 2008

...RED FLAG WARNING REMAINS IN EFFECT FOR LOW RELATIVE
HUMIDITIES...GUSTY WINDS...AND THE POSSIBILITY OF DRY LIGHTNING
SUNDAY AFTERNOON AND EARLY EVENING...

.HIGH TEMPERATURES IN THE MID 70S TO NEAR 80 AND GUSTY WINDS WILL
LEAD TO RELATIVE HUMIDITY LEVELS DROPPING TO AS LOW AS 10 TO
15 PERCENT ACROSS PORTIONS OF WESTERN NEBRASKA. DRY FUELS
COMBINED WITH THESE WEATHER CONDITIONS COULD LEAD TO RAPID FIRE
GROWTH. AN ADDITIONAL THREAT FOR FIRE STARTS WILL BE THE
POTENTIAL FOR ISOLATED DRY LIGHTNING WITH STRONG WIND GUSTS
ACROSS NORTHERN PORTIONS OF ZONE 204 AFTER 3 PM MDT.

NEZ204-210-210100-
/O.CON.KLBF.FW.W.0007.080420T1800Z-080421T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN-
353 AM CDT SUN APR 20 2008 /253 AM MDT SUN APR 20 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. 

HIGH TEMPERATURES IN THE MID 70S TO NEAR 80...ALONG WITH GUSTY SOUTH
TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUTS TO NEAR 30 MPH...WILL
LEAD TO RELATIVE HUMIDITY LEVELS DROPPING TO AS LOW AS 10 TO 15
PERCENT LATE THIS AFTERNOON. DRY FUELS COMBINED WITH THESE WEATHER
CONDITIONS...WILL LEAD TO RAPID FIRE GROWTH. AN ADDITIONAL THREAT FOR
FIRE STARTS WILL BE THE POTENTIAL FOR ISOLATED DRY LIGHTNING WITH
STRONG WIND GUSTS ACROSS NORTHERN PORTIONS OF ZONE 204 AFTER 3 PM
MDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KAR/BUTTLER
000 
WWUS83 KLBF 202010
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT SUN APR 20 2008

.TEMPERATURES IN THE LOW TO MID 70S AND VERY DRY AIR MOVING IN
FROM THE THE WEST WILL KEEP RELATIVE HUMIDITY READINGS BELOW
CRITICAL LEVELS ACROSS THE EASTERN PANHANDLE...WESTERN SANDHILLS
AND PORTIONS OF SOUTHWEST NEBRASKA. GUSTY WEST WINDS MOVING OFF
THE HIGH TERRAIN WILL ALSO CONTINUE TO CREATE FAVORABLE CONDITIONS
FOR RAPID FIRE GROWTH. AN ADDITIONAL THREAT FOR FIRE STARTS WILL
BE THE POTENTIAL FOR ISOLATED DRY LIGHTNING WITH STRONG WIND GUSTS
ACROSS NORTHWEST NEBRASKA THIS EVENING.

NEZ204-210-210300-
/O.EXT.KLBF.FW.W.0007.000000T0000Z-080421T0300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN-
310 PM CDT SUN APR 20 2008 /210 PM MDT SUN APR 20 2008/

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING FOR LOW RELATIVE HUMIDITY LEVELS AND GUSTY WINDS...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

TEMPERATURES IN THE LOW TO MID 70S AND VERY DRY AIR CONTINUING TO
FILTER INTO THE EASTERN PANHANDLE...WESTERN SANDHILLS AND
PORTIONS OF SOUTHWEST NEBRASKA...WILL KEEP RELATIVE HUMIDITY AT OR
BELOW CRITICAL LEVELS THIS EVENING. GUSTY WEST WINDS MOVING OFF
THE HIGH TERRAIN WILL ALSO CONTINUE TO CREATE FAVORABLE CONDITIONS
FOR RAPID FIRE GROWTH. AN ADDITIONAL THREAT FOR FIRE STARTS WILL
BE THE POTENTIAL FOR ISOLATED DRY LIGHTNING WITH STRONG WIND GUSTS
ACROSS NORTHWEST NEBRASKA. A COLD FRONT MOVING INTO THE REGION
LATE WILL ALSO BRING A STRONG WIND SHIFT TO THE NORTHWEST. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

13

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 19, 2:25 PM MDT, 7 hours 15 minutes earlier.

Area forecast discussion, Apr 19, 2:25 PM MDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT SAT APR 19 2008

.SYNOPSIS...
    AT 18Z...HAND ANALYSIS OF THE MSL DATA SHOWED A LOW PRESSURE
SYSTEM OVER NORTHWEST WYOMING WITH SEVERAL FRONTS/BOUNDARIES. ONE
FRONT WAS A WARM FRONT EXTENDING UP INTO SASKATCHEWAN AND MANITOBA
AND A BOUNDARY ACROSS WESTERN NEBRASKA. IN THE UPPER LEVELS...THE
6.7 MICRON WATER VAPOR IMAGERY SHOWED A DEVELOPING WAVE OVER
WESTERN MONTANA. OTHERWISE...BROAD ANTICYCLONIC FLOW ACROSS THE
PLAINS.
&&

.SHORT TERM...TONIGHT THROUGH TUESDAY.
    VERY WARM AND DRY CONDITIONS WILL CONTINUE SUNDAY. THE PRESSURE
GRADIENT AHEAD OF THE NEXT FRONT WILL WORK UP SOME WINDY CONDITIONS
AS WELL IN CENTRAL AND NORTH CENTRAL NEBRASKA.
    A FRONT COMING THROUGH SUNDAY NIGHT AND MONDAY WILL BRING COOLER
TEMPERATURES TO WESTERN NEBRASKA. THE UPPER SYSTEM FOLLOWING IN THE
WAKE OF THE FRONT IS LIKELY TO PRODUCE ELEVATED 2D-FRONTOGENESIS.
THIS SHOULD CREATE ENOUGH LIFT FOR SCATTERED SHOWERS ACROSS THE
NORTH AND WEST TUESDAY NIGHT. IN THE NORTHWEST...IT APPEARS THAT IT
SHOULD BE COLD ENOUGH FOR LIGHT SNOW SHOWERS...WHILE IN THE EAST...
THERE IS ENOUGH INSTABILITY TO WARRANT A MENTION OF THUNDERSTORMS.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY.
    ANOTHER FRONT AND STORM SYSTEM IS EXPECTED TO CROSS THE CENTRAL
PLAINS WEDNESDAY NIGHT AND THURSDAY. THIS BRINGS A CHANCE OF
PRECIPITATION ONCE AGAIN TO MOST OF NEBRASKA. CONDITIONS IN SOUTHERN
AND EASTERN NEBRASKA ARE FORECAST TO BE PRETTY UNSTABLE...SO
THUNDERSTORMS ARE POSSIBLE. OTHERWISE... THE COLD AIR IS FORECAST TO
STAY WELL NORTH OF THE AREA AND SEASONABLE TEMPERATURES ARE LIKELY
INTO NEXT WEEKEND.
&&

.AVIATION...
    SOUTHERLY WINDS WILL PULL MOISTURE INTO WESTERN NEBRASKA
OVERNIGHT. LLVL RH FIELD INDICATE SOME STRATUS DEVELOPMENT ACROSS
WESTERN KANSAS INTO THE EASTERN PANHANDLE BY SUNRISE. GUIDANCE TREND
IS BACKING OFF THIS POTENTIAL SO HAVE MENTIONED ONLY SCATTERED DECK
IN LBF TAF. CIGS HGHTS IN THE WEST COULD REACH IFR CONDITIONS BUT
MVFR SEEMS MORE LIKELY IN THE 150OFT AGL RANGE. A 50+KT LLVL JET
WILL DEVELOP OVER CWA TONIGHT AND DEPENDING ON AMOUNT OF DE-COUPLING
LOW LEVEL WIND SHEAR MAY DEVELOP.
&&

.FIRE WEATHER...
    CRITICAL FIRE WEATHER CONDITIONS DEVELOPED ACROSS WESTERN CWA
TODAY...WITH CONDITIONS DRIER THAN MOST GUIDANCE INDICATED...MAINLY
BECAUSE WINDS HAVE MORE OF WESTERLY COMPONENT THAN MODELS DEPICTED.
CRITICAL CONDITIONS COULD VERY LIKELY BE MET ON SUNDAY...ESPECIALLY
CONCERNING RH LEVELS. SFC TROF WILL PULL OUT OF HIGH PLAINS INTO
WESTERN CWA AND PULL THE DRY AIR OF THE HIGHER TERRAIN IN THE
AFTERNOON. RH VALUES LOOK TO FALL INTO THE LOWER TEENS AND POSSIBLY
SINGLE DIGITS EASTERN CO/WY INTO WESTERN SANDHILLS AND SOUTHWEST
NEBRASKA. LOWER CONFIDENCE IN WIND CRITERIA IS LIMITING FACTOR IN
ISSUANCE OF FIRE WX WATCH AND SHORT LEAD TIME HEADLINES ARE MOST
PROBABLE AGAIN FOR SUNDAY. DRY AIR MOVING INTO CWA BEHIND COLD FRONT
ON MONDAY LOOKS TO DROP RH LEVELS DOWN TO NEAR 15 PERCENT AGAIN OVER
LARGE PART OF WESTERN CWA...BUT WITH HIGH PRESSURE BUILDING INTO
REGION WINDS SHOULD REMAIN UNDER 25 MPH.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 7 PM MDT
FIRE ZONES 204 AND 210.
&&

SPRINGER/13
Hazardous weather outlook, Apr 19, 7:11 PM MDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
811 PM CDT SAT APR 19 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-210115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
811 PM CDT SAT APR 19 2008 /711 PM MDT SAT APR 19 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOUTHWESTERLY WINDS ACROSS THE PANHANDLE...WESTERN SANDHILLS AND
SOUTHWEST NEBRASKA WILL BRING CRITICAL FIRE WEATHER CONDITIONS
FOR SUNDAY AFTERNOON AND EARLY EVENING. HIGH TEMPERATURES WILL TOP OUT
IN THE MID TO UPPER 70S ALLOWING RELATIVE HUMIDITY LEVELS TO DROP
TO NEAR 15 PERCENT OR LESS IN SOME AREAS. THE MAIN THREAT AREA
WILL BE WEST OF HIGHWAY 83.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 1:53 AM MDTWind AdvisoryLBFBlaine, Boyd, Brown, Cherry, Custer, Garfield and 5 more16 hr

Nearby

Red Flag Warnings in Nebraska, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.